Alert archive / New Mexico / Tornado Warnings in 2008

Tornado Warning 20, NWS Albuquerque, NM

August 15, 2008Torrance County, Valencia County, New Mexico

NWS Albuquerque, NM issued this tornado warning at Aug 15, 2008, 6:06 PM MDT for Torrance County, Valencia County, New Mexico. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2008, 6:06 PM MDT (00:06 UTC)
Expired
Aug 15, 2008, 6:45 PM MDT
In force
39 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Torrance County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 64 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 15, 3:35 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2008-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2008-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
209 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
2126 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KABQ 160006
TORABQ
NMC057-061-160045-
/O.NEW.KABQ.TO.W.0020.080816T0006Z-080816T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
606 PM MDT FRI AUG 15 2008

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL TORRANCE COUNTY IN CENTRAL NEW MEXICO
  NORTHEASTERN VALENCIA COUNTY IN CENTRAL NEW MEXICO

* UNTIL 645 PM MDT

* AT 604 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES WEST OF
  TAJIQUE...OR ABOUT 15 MILES EAST OF LOS LUNAS...MOVING EAST AT 18
  MPH.

* THE TORNADO WILL BE NEAR...
  TAJIQUE AND TORREON AROUND 640 PM MDT...

TORNADOES IN MOUNTAINOUS TERRAIN ARE HARD TO SEE. DO NOT WAIT TO SEE
OR HEAR THE TORNADO. GO TO A SAFE PLACE NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR NORTHEASTERN NEW MEXICO.

LAT...LON 3480 10608 3462 10618 3476 10657 3490 10651
TIME...MOT...LOC 0006Z 289DEG 16KT 3479 10647

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Aug 15, 3:02 PM MDT, 3 hours 4 minutes earlier.

Area forecast discussion, Aug 15, 3:02 PM MDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 PM MDT FRI AUG 15 2008

.DISCUSSION...
IN THE SHORT TERM (TONIGHT-SUNDAY)...578H5 CUTOFF LOW OVER NORTHEAST
COLORADO IS FORECAST TO MOVE SLOWLY SOUTHEAST THROUGH COLORADO INTO
NORTHEAST NEW MEXICO BY SUNDAY. THIS RATHER VIGOROUS DYNAMIC UPPER
LEVEL LOW THE GEOSTROPHIC DYNAMIC TO TRIGGER STRONG STORMS THROUGH
EASTERN NEW MEXICO WITH A FOCUS ON NORTHEAST NEW MEXICO. AN ENHANCED
WESTERLY UPPER LEVEL FLOW ACROSS THE CENTRAL MOUNTAIN CHAIN WILL
LIKELY GENERATE GRAVITY WAVES ACROSS THE EAST SLOPES AND NEARBY
EASTERN PLAINS...FURTHER ENHANCING INSTABILITY AND PROVIDING ANOTHER
MODE FOR INITIATING STRONG CONVECTION...THIS AFTERNOON THROUGH
SUNDAY.

GIVEN THE THREAT FOR HEAVY RAIN...EXCEEDING 1 TO 2 INCHES AN HOUR
...FOR THIS AFTERNOON THROUGH SUNDAY...WE HAVE ISSUED A FLASH FLOOD
WATCH.  ABQ 12Z MEX POP GUIDANCE INDICATES 70 POP SAT 61 POP SUN AND
30 POP MON...PLUS SPC DAY ONE CONVECTIVE OUTLOOK GUIDANCE INDICATED
A SLIGHT RISK FOR ALL OF EASTERN NEW MEXICO...A REGION FROM THE EAST
SLOPES OF THE MOUNTAINS TO TEXAS.  EXPECT ACTIVE CONVECTIVE WEATHER
WITH NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON...SATURDAY
AND SUNDAY...ACROSS EASTERN NEW MEXICO AND THE HIGHER TERRAIN IN THE
WEST.

THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ACROSS NORTHERN AND
CENTRAL NEW MEXICO AS MODERATELY STRONG SURFACE HIGH PRESSURE SINKS
SOUTH BEHIND THE UPPER LOW.  AS A RESULT...WE EXPECT STRONG EASTERLY
GAPS WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE ALBUQUERQUE AND
SANTA FE AREAS BEGINNING THIS EVENING THROUGH TOMORROW MORNING
...WITH THE STRONGEST WINDS AROUND MIDNIGHT THROUGH 6 AM.

IN THE LONG TERM (SUNDAY NIGHT-FRIDAY)...THE 500 MB CUTOFF UPPER LOW
WILL STALL OVER THE TEXAS/OKLAHOMA PANHANDLES ON MONDAY AND TUESDAY
BEFORE LIFTING OUT TO THE NORTH ON WEDNESDAY AND THURSDAY AS A
STRONG LONG WAVE TROUGH MOVES INTO THE PACIFIC NORTHWEST.  A
PERSISTENT UPPER LEVEL NORTHERLY FLOW WILL ADVECT COOLER AIR ALOFT
WILL COMBINE WITH LOW LEVEL MOISTURE ADVECTION ON GENERALLY EASTERLY
FLOW...TO DESTABILIZE THE ATMOSPHERE...AND GENERATE DAILY ROUNDS OF
SHOWERS AND THUNDERSTORMS...WITH SOME THUNDERSTORMS POSSIBLY
BECOMING SEVERE THROUGH WEDNESDAY.  EXPECT THURSDAY TO BE A
TRANSITION DAY TO A DRIER WEATHER PATTERN AS THE PACIFIC NW TROUGH
PUSHES DRIER WESTERLY FLOW ACROSS NEW MEXICO.  BENNETT

&&

.AVIATION...
MVFR CONDITIONS ARE SLOW TO ERODE OVER THE NE QUADRANT OF THE STATE.
THESE CEILINGS WILL GRADUALLY IMPROVE AS THE AFTERNOON PROGRESSES...
BUT EXPECT A VERY QUICK RETURN TO IFR CONDITIONS EARLY THIS EVENING.
WIDESPREAD IFR TO LIFR CIGS ARE FORECAST AFTER MIDNIGHT ALONG AND E
OF THE CENTRAL MOUNTAIN CHAIN AND WILL PERSIST THROUGH 18Z SATURDAY.
STRONG E/SE CANYON WINDS ARE EXPECTED FROM 00Z TO 12Z SAT ACROSS THE
RIO GRANDE VALLEY WHERE 20-30KTS WITH GUSTS UP TO 40KTS ARE LIKELY.
MEANWHILE...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS
AFTERNOON AND EVENING...PARTICULARLY OVER CENTRAL/ERN NM. WIDESPREAD
PRECIPITATION WILL DEVELOP ACROSS THE ERN PLAINS EARLY SAT MORNING...
WHERE VIS WILL DROP INTO THE MVFR CATEGORY. A FEW THUNDERSTORMS THIS
AFTERNOON AND EVENING COULD BE SEVERE...CREATING LARGE HAIL/DAMAGING
WIND GUSTS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. DPORTER

&&

.FIRE WEATHER...
INCREASED MOISTURE AND WIDESPREAD PRECIPITATION CAN BE EXPECTED THRU
THE WEEKEND...ESPECIALLY OVER CENTRAL AND EASTERN NEW MEXICO. EXPECT
THE DRIEST CONDITIONS OVER THE FOUR CORNERS AREA. E/SE CANYON WINDS
TONIGHT WILL PROVIDE GUSTY CONDITIONS WITHIN THE RIO GRANDE VALLEY.
THIS SHOULD PUSH LOW LEVEL MOISTURE TOWARD THE CONTINENTAL DIVIDE...
ALLOWING FOR AN INCREASE IN THUNDERSTORM ACTIVITY ACROSS CENTRAL NEW
MEXICO ON SATURDAY. WETTING RAINS ARE FORECAST THROUGH THE UPCOMING
WEEKEND WITH GUSTY AND ERRATIC WINDS POSSIBLE. UNCERTAINTY EXISTS ON
WHEN THE UPR LOW WILL DEPART THE STATE. IT APPEARS PCPN CHANCES WILL
REMAIN FAIRLY HIGH ACROSS THE EASTERN HALF OF THE STATE SUNDAY INTO
MONDAY. NONE THE LESS...DRIER AIR WILL MIGRATE INTO THE WESTERN HALF
OF NEW MEXICO FOR EARLY NEXT WEEK. DPORTER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  61  87  58  86 /  10  30  30   5
GALLUP..........................  56  84  53  82 /  10  30  40   5
GRANTS..........................  57  83  52  82 /  20  40  40   5
GLENWOOD........................  61  88  60  86 /  20  40  50  20
CHAMA...........................  43  73  41  71 /  40  60  40  20
LOS ALAMOS......................  52  74  47  74 /  40  60  50  30
RED RIVER.......................  40  64  39  61 /  50  80  60  30
TAOS............................  50  74  46  73 /  50  60  50  30
SANTA FE........................  53  77  51  74 /  50  70  60  40
SANTA FE AIRPORT................  57  79  54  77 /  40  50  50  30
ESPANOLA........................  55  82  52  81 /  30  50  50  20
ALBUQUERQUE HEIGHTS.............  66  84  63  83 /  30  40  50  20
ALBUQUERQUE VALLEY..............  63  85  61  85 /  30  40  50  20
ALBUQUERQUE FOOTHILLS...........  64  82  62  83 /  30  50  50  20
ALBUQUERQUE WEST MESA...........  65  86  62  84 /  30  50  50  20
SOCORRO.........................  62  87  60  87 /  30  40  40  20
SANDIA PARK/CEDAR CREST.........  49  75  49  77 /  30  60  60  30
MORIARTY/ESTANCIA...............  53  78  54  78 /  40  60  50  30
CARRIZOZO.......................  59  84  56  82 /  30  50  40  30
RUIDOSO.........................  53  72  51  71 /  40  50  50  40
RATON...........................  51  70  51  71 /  70  70  60  50
LAS VEGAS.......................  49  70  48  71 /  60  70  60  50
ROY.............................  54  72  54  70 /  70  70  60  50
CLAYTON.........................  54  69  55  71 /  80  70  60  50
SANTA ROSA......................  59  79  56  79 /  60  60  60  30
TUCUMCARI.......................  61  78  57  78 /  70  60  60  40
FORT SUMNER.....................  62  79  58  81 /  60  60  60  40
CLOVIS..........................  61  76  59  78 /  60  60  60  50
PORTALES........................  61  77  58  78 /  60  60  60  50
ROSWELL.........................  67  83  64  83 /  40  40  50  40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM MDT SATURDAY FOR THE
FOLLOWING ZONES...NMZ003-009-015.

FLASH FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR THE FOLLOWING
ZONES...NMZ004>007-010>013-016>021-026.

&&

01/46
Hazardous weather outlook, Aug 15, 6:00 AM MDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI AUG 15 2008

NMZ001>021-026-161200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT FRI AUG 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT FOR AREAS GENERALLY ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN...OR EAST OF A LINE FROM TAOS...TO CLINES CORNERS... TO
RUIDOSO. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS
HOWEVER...AN ISOLATED SHORT LIVED TORNADO CAN NOT BE RULED OUT. HEAVY
RAIN MAY ALSO ACCOMPANY THE THUNDERSTORMS WHICH COULD LEAD TO
LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR
THIS AFTERNOON AND TONIGHT FOR AREAS ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FLASH FLOOD WATCH CONTINUES THROUGH LATE SATURDAY NIGHT ACROSS
EASTERN NEW MEXICO AS THUNDERSTORMS WITH HEAVY RAINFALL REMAIN
POSSIBLE. THESE STORMS MAY ALSO CONTAIN SMALL HAIL AND GUSTY
WINDS. STRONG STORMS WITH HEAVY RAIN...SMALL HAIL AND GUSTY WINDS
WILL ALSO BE POSSIBLE WEST OF THE CENTRAL MOUNTAIN CHAIN ON
SATURDAY.

STRONG STORMS CONTAINING HEAVY RAIN...SMALL HAIL AND GUSTY WINDS
WILL BE A CONCERN AGAIN ON SUNDAY ACROSS CENTRAL AND EASTERN
PORTIONS OF THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND SATURDAY ACROSS THE
EASTERN PLAINS. SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR
FLOODING TO THEIR LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637.

34

In the hours before

Special weather statement, Aug 15, 3:22 PM MDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
322 PM MDT FRI AUG 15 2008

NMZ014-015-152200-
LOWER RIO GRANDE VALLEY-SOUTHWEST MOUNTAINS/UPPER GILA REGION-
322 PM MDT FRI AUG 15 2008

...STRONG THUNDERSTORM MOVING OVER SOUTHERN SOCORRO COUNTY...

AT 317 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 14 MILES SOUTH OF MAGDALENA. THE
STRONG THUNDERSTORM WAS SOUTHEAST AT 10 TO 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHWESTERN
SOCORRO COUNTY AND ROUTE 107 SOUTH OF MAGDALENA.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
Special weather statement, Aug 15, 4:08 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
408 PM MDT FRI AUG 15 2008

NMZ009-015-152300-
LOWER RIO GRANDE VALLEY-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO
AREA-
408 PM MDT FRI AUG 15 2008

...STRONG THUNDERSTORM MOVING OVER SOUTHWEST VALENCIA COUNTY...

AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 15 MILES WEST OF BELEN. MOVEMENT
WAS SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ABEYTAS...BERNARDO...
JARALES...LAS NUTRIAS...LOS TRUJILLOS-GABALDON AND RIO COMMUNITIES.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY...HAIL
UP TO A HALF INCH IN DIAMETER...AND PONDING OF WATER ON THE HIGHWAYS
AS THIS STORM MOVES THROUGH THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR NORTHEASTERN NEW MEXICO.
Special weather statement, Aug 15, 4:44 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
444 PM MDT FRI AUG 15 2008

NMZ009-010-152330-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO
MOUNTAINS-
444 PM MDT FRI AUG 15 2008

...STRONG THUNDERSTORM MOVING OVER SOUTHERN BERNALILLO COUNTY...

AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH...PEA
SIZE HAIL...AND BRIEF HEAVY RAIN 8 MILES WEST OF SOUTH VALLEY.
MOVEMENT WAS EAST AT 18 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE BOSQUE FARMS...CARNUEL...
ISLETA PUEBLO AND PAJARITO.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY DUE TO
RAIN AND HAIL...AND POSSIBLE PONDING OF WATER ON ROADWAYS AS
THIS STORM MOVES THROUGH THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR NORTHEASTERN NEW MEXICO.
Special weather statement, Aug 15, 5:00 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
500 PM MDT FRI AUG 15 2008

NMZ009-010-015-152330-
LOWER RIO GRANDE VALLEY-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO
AREA-SANDIA/MANZANO MOUNTAINS-
500 PM MDT FRI AUG 15 2008

...STRONG THUNDERSTORM MOVING OVER SOUTHERN VALENCIA AND FAR
NORTHERN SOCORRO COUNTY...

AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50
MPH...BRIEF HEAVY RAIN...AND HAIL UP TO ONE HALF INCH IN DIAMETER 12
MILES WEST OF JARALES. MOVEMENT WAS EAST AT 17 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ABEYTAS...LAS NUTRIAS...
RIO COMMUNITIES...SABINAL AND VEGUITA.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR NORTHEASTERN NEW MEXICO.
Special weather statement, Aug 15, 5:47 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 PM MDT FRI AUG 15 2008

NMZ002>004-011-160045-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHWEST MOUNTAINS INCLUDING
JEMEZ-SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
547 PM MDT FRI AUG 15 2008

...STRONG THUNDERSTORM MOVING NEAR LOS ALAMOS AND NORTHERN SANTA FE
COUNTIES...

AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR WHITE ROCK. MOVEMENT WAS
EAST AT 16 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE AGUA FRIA...CHUPADERO...
GLORIETA AND TESUQUE.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR NORTHEASTERN NEW MEXICO.
Local storm report, Aug 15, 5:52 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 PM MDT FRI AUG 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             7 SW RATON              36.81N 104.53W
08/15/2008  E1.25 INCH       COLFAX             NM   TRAINED SPOTTER

&&

JSUK

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 6:27 PM MDTSevere Thunderstorm WarningABQLincoln, Torrance63 min
Aug 15, 6:35 PM MDTSevere Thunderstorm WarningABQSan Miguel, Santa Fe55 min
Aug 15, 6:46 PM MDTTornado WarningABQTorrance26 min
Aug 15, 7:00 PM MDTSevere Thunderstorm WarningABQColfax, Harding, Union60 min
Aug 15, 7:19 PM MDTSevere Thunderstorm WarningABQLincoln, Socorro, Torrance56 min
Aug 15, 7:48 PM MDTSevere Thunderstorm WarningABQHarding, Quay, Union57 min
Aug 15, 8:14 PM MDTSevere Thunderstorm WarningABQLincoln, Socorro24 min
Aug 15, 8:45 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel, Union60 min
Aug 15, 9:47 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel58 min
Aug 15, 11:19 PM MDTAreal Flood AdvisoryABQChaves86 min
Aug 15, 11:25 PM MDTAreal Flood AdvisoryABQCurry, Quay80 min
Aug 15, 11:55 PM MDTAreal Flood AdvisoryABQChaves95 min
Aug 16, 1:10 AM MDTAreal Flood AdvisoryABQChaves, Curry, Roosevelt110 min
Aug 16, 2:07 AM MDTAreal Flood AdvisoryABQChaves113 min
Aug 16, 3:15 AM MDTAreal Flood AdvisoryABQChaves3 hr
Aug 16, 4:46 AM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe, Taos119 min
Aug 16, 6:18 AM MDTAreal Flood AdvisoryABQChaves117 min
Aug 16, 2:36 PM MDTAreal Flood AdvisoryABQChaves114 min
Aug 16, 2:50 PM MDTAreal Flood AdvisoryABQBernalillo85 min
Aug 16, 3:00 PM MDTSevere Thunderstorm WarningABQLincoln39 min
Aug 16, 3:23 PM MDTSevere Thunderstorm WarningABQBernalillo, Santa Fe, Torrance37 min
Aug 16, 3:43 PM MDTAreal Flood AdvisoryABQTorrance92 min
Aug 16, 3:45 PM MDTSevere Thunderstorm WarningABQMcKinley, Sandoval60 min
Aug 16, 4:03 PM MDTSevere Thunderstorm WarningABQTaos57 min
Aug 16, 5:05 PM MDTAreal Flood AdvisoryABQSocorro115 min

Nearby

Tornado Warnings in New Mexico, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.